Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 21, 2024, 2:34 PM MDT for 10 counties in Colorado. It took effect at Apr 22, 2024, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 2:34 PM MDT (20:34 UTC)
- In effect from
- Apr 22, 2024, 11:00 AM MDT
- Expired
- Apr 22, 2024, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS85 KPUB 212034 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 234 PM MDT Sun Apr 21 2024 COZ222-224-227>230-221245- /O.UPG.KPUB.FW.A.0024.240422T1700Z-240423T0200Z/ /O.NEW.KPUB.FW.W.0025.240422T1700Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 234 PM MDT Sun Apr 21 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect for Monday. * Affected Area...Fire Weather Zones 222, 224, 227, 228, 229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
327 WWUS85 KPUB 220917 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 317 AM MDT Mon Apr 22 2024 COZ222-224-227>230-230130- /O.CON.KPUB.FW.W.0025.240422T1700Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 317 AM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 224, 227, 228, 229, AND 230... * Affected Area...Fire Weather Zones 222, 224, 227, 228, 229 and 230. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS85 KPUB 222023 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 223 PM MDT Mon Apr 22 2024 COZ224-231230- /O.NEW.KPUB.FW.W.0026.240423T1800Z-240424T0200Z/ /O.CON.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 223 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Tuesday. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-227>230-230200- /O.CON.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 223 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... * Affected Area...Fire Weather Zones 222, 227, 228, 229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
489 WWUS85 KPUB 230157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 757 PM MDT Mon Apr 22 2024 COZ224-231800- /O.EXP.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ /O.CON.KPUB.FW.W.0026.240423T1800Z-240424T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 757 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING FOR THIS EVENING WILL EXPIRE AT 8 PM MDT FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-227>230-230300- /O.EXP.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 757 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... Winds will continue to diminish while humidity improves for the remainder of this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 21, 11:44 AM MDT, 2 hours 50 minutes earlier. Its key messages:
- Dense fog and drizzle/freezing drizzle this morning across the Pikes Peak region and Palmer Divide. Dense Fog Advisory in effect.
- Critical fire weather conditions over and near I-25 on Monday.
- Fire weather concerns last through the rest of the week.
- Largely warm and dry most of this week. A new system will move in prior to next weekend.
Area forecast discussion, Apr 21, 11:44 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1144 AM MDT Sun Apr 21 2024 .KEY MESSAGES... - Dense fog and drizzle/freezing drizzle this morning across the Pikes Peak region and Palmer Divide. Dense Fog Advisory in effect. - Critical fire weather conditions over and near I-25 on Monday. - Fire weather concerns last through the rest of the week. - Largely warm and dry most of this week. A new system will move in prior to next weekend. && .UPDATE... Issued at 1004 AM MDT Sun Apr 21 2024 Update to allow the Dense Fog Advisory to expire on time, as visibilities have improved across the Pikes Peak region. && .SHORT TERM /THROUGH TONIGHT/... Issued at 342 AM MDT Sun Apr 21 2024 Shortwave energy still diving southeast across the region this morning is helping to support some isolated light snow across the plains. Veering 700mb flow along with some drying overnight has helped to keep this additional development rather limited and with additional drying over the next several hours, don't anticipate much snow development through the morning hours. What is more concerning is the low stratus and fog in place across the mountain valleys and plains. The already low stratus has lowered here recently and with east southeast winds in place, think this trend will continue over the next several hours. Additional lowering along with expanding fog is appearing likely, with dense fog also developing in spots. At this time, think the highest chances for more widespread dense fog will be across the Pikes Peak region and the Palmer Divide. Given increased confidence, did go ahead and issue a Dense Fog Advisory this morning. Think patchy dense fog will be possible almost anywhere across the mountain valleys and plains, especially the far southern I-25 corridor, and will continue to closely monitor trends. In this moist upslope flow, anticipate some light drizzle or freezing drizzle to develop. While light freezing drizzle may be observed, think the relatively warm surfaces temps will limit any ice development. However, could see some spotty slick conditions, mainly on elevated surfaces and bridges. Most guidance in agreement with an improving trend with the stratus, fog, and precip development by midday in the 18-19Z time frame. Did trend the forecast this way, but would not be surprised to see some locations hold onto the stratus slightly longer. Some warming expected today, as the sun makes an appearance this afternoon, and with drier weather expected for the remainder of the period. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 342 AM MDT Sun Apr 21 2024 Breezy west winds will be present aloft on Monday, with a bit of energy translating through the flow at the southern fringes of the upper low passing along the Canadian border. With all of this, warm and windy conditions shall persist throughout the day. Current data has high temperatures above average across most of the area, with 70s to mid-80s. Meanwhile, gusty west winds will mix down to the surface, downsloping off of the higher terrain onto the mountains/plains interface. Between this and some lee troughing, windy conditions will last most of the afternoon, especially in the gap flow areas along I-25. Critical fire weather conditions are expected, mainly along these gap flow areas and parts of the I-25 corridor. Finally, the passing energy may allow for a few isolated showers across portions of the mountain peaks as well as the Palmer Divide. However, any accumulations look to be light at this time. A cold front will push south across the plains late Monday night into early Tuesday. As a result, high temperatures will be 5-10 degrees cooler across our eastern zones Tuesday afternoon. Meanwhile, some near-critical fire weather conditions will be possible across parts of the San Luis Valley. The passing wave to our northeast, coupled with the surface front, may also bring enough low-level convergence for some isolated to scattered showers across the mountain peaks and adjacent lower elevations, but again chances are still on the lower side and any accumulations would be light. Breezy west-southwest winds will persist through most of the rest of the week, as an upper low begins to push onto the west coast and move into the Four Corners region. Out ahead of it, the rest of the week will remain very warm and largely dry, with temperatures continuing to climb into the 80s across most of our eastern plains. Critical fire weather conditions will be possible each day, becoming more of a concern towards the latter part of the week. While there is still a bit of model inconsistency on the speed and track of the incoming low, the current consensus is for it to push up into Colorado around late Thursday night, bringing slightly cooler temperatures and increased precipitation chances as we move into Friday and next weekend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1143 AM MDT Sun Apr 21 2024 At KCOS and KPUB...MVFR and IFR ceilings are expected to continue to improve over the next couple of hours, with VFR conditions prevailing by 20Z at both stations and persisting through the remainder of the TAF period. Winds will be mainly light and diurnally driven driven today, will few to scattered mid and upper- level cloud cover today and tonight. Southwesterly winds increase after 18Z tomorrow for both stations. AT KALS..VFR conditions are expected for the next 24 hours. Winds will be light today with few to scattered mid and upper-level clouds over station. Precipitation is not expected. Westerly winds increase late in the period. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for COZ222-224-227>230. && UPDATE...EHR SHORT TERM...RODRIGUEZ LONG TERM...GARBEROGLIO AVIATION...EHR
Hazardous weather outlook, Apr 21, 11:18 AM MDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1118 AM MDT Sun Apr 21 2024 COZ058>089-093>099-221730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1118 AM MDT Sun Apr 21 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few weak storms are possible this afternoon across the far southern Sangre de Cristo mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated light showers will be possible over and near the mountains through late Tuesday. Meanwhile critical fire weather conditions are expected each day Monday through at least Friday. Monday's areas of concern will be the I-25 corridor and San Luis Valley. Tuesday will show more concern for just the valley, while the rest of the week will see critical conditions more widespread across the eastern plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/GARBEROGLIO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:11 AM MDT | Dense Fog Advisory | PUB | El Paso, Fremont, Teller | 8 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.